Flood, Green
- When
- February 15, 9:00 PM CST to February 19, 5:30 PM CST
- Where
- Green forecast zone
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.680, -89.602 (the zone’s center; the record gives no point)
Widespread flooding of rivers and streams occurred over Green and Rock Counties for several days in mid-February. To prevent motorists from crossing flooded bridges, law enforcement officials closed several bridges on county roads during the period of Feb 15th through the 19th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Widespread flooding of rivers and streams occurred over Green and Rock Counties for several days in mid-February. To prevent motorists from crossing flooded bridges, law enforcement officials closed several bridges on county roads during the period of Feb 15th through the 19th. Some minor shoulder gravel washouts were noted on some roads in both counties. The flooding resulted from above normal temperatures, snowmelt, and rain. Warm temperatures were noted February 1-7 and February 11-15 and widespread rains of 0.50 to .075 inches fell on February 13th. Consequently, a snowcover of 5 to 10 inches at the beginning of the month melted down to a trace by the 15th, and water levels rose to above flood stages on most rivers and streams in Green and Rock Counties. The Pecatonica River at Martintown in southwest Green County rose above its 13.5 foot flood stage at 2100CST on February 15th, crested at 16.1 feet at 0330CST on the 17th, and fell below flood stage at 1730CST on the 19th. Many other rivers and streams across south-central and southeast Wisconsin rose over flood stage by 1/2 to 1.5 feet above flood stage (minor flooding), but no damage was noted.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Feb 15, 3:00 PM CST, 6 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CST TUE FEB 15 2005 .DISCUSSION...FORECAST FOCUS ON QUIET WEATHER PATTERN INTO WEEKEND. IN THE SHORT TERM...ETA/RUC/NGM/GFS PROGS STILL HANGING ON TO CHANCY LIGHT SNOW FOR SOUTHEAST CORNER OF CWA FOR EVENING HOURS. TIME CROSS SECTIONS SHOW BEST UPWARD VERTICAL MOTION FIELDS IN MID AND UPPER LEVELS WITH DRY LOW LEVEL AIRMASS. THIS IS REFLECTED IN CURRENT CLOUD HEIGHTS AND SURFACE TEMPERATURE/DEW POINT SPREAD. HOWEVER IR SATELLITE LOOP SHOWING COOLING CLOUD TOPS MOVING TOWARD CWA AHEAD OF TIGHT 500 MILLIBAR PATTERN. SO WILL KEEP CHANCY EVENING PRECIPITATION GOING FOR FAR SOUTHEAST CORNER UNTIL MISSOURI LOW PASSES INTO OHIO VALLEY. IN THE LONG TERM...THEN ALL PROGS IN CLOSE AGREEMENT WITH BUILDING HIGH PRESSURE OVER NATION/S MIDSECTION. CWA TO REMAIN IN LOW LEVEL NORTHWEST FLOW WITH PROGS HINTING AT MINOR TROFS PASSING THROUGH. BUT AIRMASS SHOULD REMAIN STABLE AND DRY ENOUGH THROUGH FRIDAY. ETA/GFS THEN DEPICT DECENT WARM ADVECTION AS HIGH PASSES TO THE SOUTH AND IN ADVANCE OF TROF APPROACHING FROM SOUTHERN CANADA. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. ZAJDEL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 436 AM CST TUE FEB 15 2005 WIZ046-047-051-052-056>060-062>072-161050- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 436 AM CST TUE FEB 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MINOR FLOODING WILL CONTINUE ON SOME RIVERS AND STREAMS ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MINOR FLOODING WILL CONTINUE ON SOME RIVERS AND STREAMS ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DAVIS
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437297, 5437298.